Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jan 3, 2000, 8:15 PM EST for Bath County, Menifee County, Montgomery County, Kentucky. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 8:15 PM EST (01:15 UTC)
- Expired
- Jan 3, 2000, 9:15 PM EST
- In force
- 60 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Bath County, KY, Menifee County, KY, Montgomery County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 8:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 070113 SVRJKL KYC011-165-173-040215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 815 PM EST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BATH COUNTY IN EAST CENTRAL KENTUCKY MENIFEE COUNTY IN EAST CENTRAL KENTUCKY MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 915 PM EST * AT 810 PM EST...SPOTTERS INDICATED A SEVERE THUNDERSTORM NEAR CAMARGO OR ABOUT 5 MILES SOUTH OF MT. STERLING... MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EWINGTON AT 820 PM EST OWINGSVILLE AT 830 PM EST FRENCHBURG AT 830 PM EST DAMAGING WINDS AND HEAVY RtAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! THIS STORM HAS RIPPED OFF SIDING AND DOWNED TREES IN CAMARGO AT 810 PM. A TORNADO WATCH IS IN EFFECT UNTIL 100 AM EST TUESDAY. .END INGRAM &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 7:10 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jan 3, 7:10 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 710 PM EST MON JAN 3 2000 WILL BE UPDATING E KY ZONES WITH NEW WATCH THAT IS ANTICIPATED BY 800 PM FOR MY NORTHERN COUNTIES. WWAMKC FROM 03/2353 JUST IN. STORMS COMING UP OUT OF TENNESSEE INTO MY SOUTHWEST COUNTIES DO NOT APPEAR SEVERE FROM THIS VANTAGE POINT AT THIS TIME. HOWEVER STORMS FIRING SOUTH OF BNA MAY BRING SVR TO SE KY LATER THIS EVENING OR OVERNIGHT. TO OUR NORTHWEST...MOST STORMS CONTINUE TO TRAIN ALONG THE OHIO RIVER AND ARE NOT AFFECTING MY CWA. THIS COULD CHANGE IF THE LINE BEGINS TO MOVE SOUTHEAST...BUT LINE HAS NOT SHOWN MUCH TENDENCY TO SINK SOUTH SINCE 400 PM. TEMPS AT FIRST GLANCE APPEAR TO BE A LITTLE ON THE LOW SIDE GIVEN DEWPOINTS BETWEEN 55 AND 60...BUT PROBABLY WON/T ADJUST THEM AT THIS TIME. WINDS SEEM ABOUT RIGHT. FIRST GLANCE AT OUTER PERIODS WOULD LEAD ME TOWARD LIGHT SNOW FOR TUESDAY EVENING. LOOKS LIKE IT WILL BE A LONG NIGHT. NO UPDATE UNTIL I HEAR FROM SPC ON NEW WATCH...HOW FAR EAST AND SOUTH IT WILL BE ISSUED FOR. .JKL...NONE. INGRAM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 8:07 PM EST | Severe Thunderstorm Warning | JKL | Jackson | 43 min |
| Jan 3, 8:50 PM EST | Severe Thunderstorm Warning | JKL | Elliott, Morgan, Rowan | 55 min |
| Jan 3, 8:50 PM EST | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell, Wolfe | 55 min |
| Jan 3, 8:50 PM EST | Severe Thunderstorm Warning | JKL | Fleming | 55 min |
| Jan 3, 9:12 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 48 min |
| Jan 3, 9:43 PM EST | Severe Thunderstorm Warning | JKL | Fleming | 62 min |
| Jan 4, 12:01 AM EST | Severe Thunderstorm Warning | JKL | Menifee, Powell | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.